Alert archive / California / Frost Advisories in 2013
Frost Advisory 18, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 21, 2013, 3:42 PM PDT. It took effect at May 22, 2013, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2013, 3:42 PM PDT (22:42 UTC)
- In effect from
- May 22, 2013, 2:00 AM PDT
- Expired
- May 22, 2013, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
009
WWUS76 KEKA 212242
NPWEKA
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
342 PM PDT TUE MAY 21 2013
...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST
CALIFORNIA...
.COLDER AIR WILL CONTINUE TO FILTER IN THIS EVENING WITH BLUSTERY
CONDITIONS AND PERIODIC SHOWERS MAINLY NORTH OF CAPE MENDOCINO.
BRISK WINDS SHOULD SLOWLY EASE UP LATE TONIGHT AS SKIES CLEAR OUT
BY EARLY WEDNESDAY MORNING. FROST IS EXPECTED FOR INTERIOR
NORTHWEST CALIFORNIA WITH THE COLDER INTERIOR VALLEYS FALLING
BELOW 32 DEGREES EARLY WEDNESDAY MORNING. BELOW NORMAL
TEMPERATURES AND FROST ARE ANTICIPATED AGAIN ON THURSDAY.
CAZ004-220645-
/O.NEW.KEKA.FZ.A.0003.130523T0900Z-130523T1500Z/
/O.CON.KEKA.FZ.W.0006.130522T0900Z-130522T1500Z/
UPPER TRINITY RIVER-
342 PM PDT TUE MAY 21 2013
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO
8 AM PDT WEDNESDAY.
* LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY AND THURSDAY
MORNING.
* LOCATIONS...TRINITY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.
A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS
A LARGE AREA DURING THE GROWING SEASON.
A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
&&
$$
CAZ076-220645-
/O.UPG.KEKA.FZ.A.0002.130522T0900Z-130522T1500Z/
/O.NEW.KEKA.FR.Y.0018.130522T0900Z-130522T1500Z/
/O.NEW.KEKA.FZ.A.0003.130523T0900Z-130523T1500Z/
MENDOCINO INTERIOR-
342 PM PDT TUE MAY 21 2013
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THE FREEZE
WATCH IS NO LONGER IN EFFECT.
* LOW TEMPERATURES...LOW TO MID 30S WEDNESDAY MORNING. AREAS FROM
UKIAH SOUTH WILL LIKELY BE MILDER. MEANWHILE SOME OF THE COLDER
VALLEYS OF NORTH AND EAST MENDOCINO COUNTY MAY DROP BELOW
FREEZING. LOW TEMPERATURES MAY EVEN BE A COUPLE DEGREES COLDER
THURSDAY MORNING.
* LOCATIONS...INTERIOR MENDOCINO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.
A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.
A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
&&
$$
CAZ003-220645-
/O.NEW.KEKA.FR.Y.0018.130522T0900Z-130522T1500Z/
NORTH COAST INTERIOR-
342 PM PDT TUE MAY 21 2013
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY.
* LOW TEMPERATURES...MID 30S...WITH SOME LOW 30S IN THE COLDEST
VALLEY LOCATIONS.
* LOCATIONS...INTERIOR DEL NORTE AND HUMBOLDT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.
A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.
&&
$$3 follow-up statements
058 WWUS76 KEKA 220418 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 918 PM PDT TUE MAY 21 2013 ...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST CALIFORNIA... .COLDER AIR HAS BEGUN TO FILTER INTO THE AREA THIS EVENING. TEMPERATURES HAVE BEGUN TO FALL...HOWEVER GUSTY WINDS ARE KEEPING THEM FROM FALLING TOO QUICKLY. WINDS SHOULD SLOWLY EASE UP LATE TONIGHT AS SKIES PARTIALLY CLEAR OUT BY EARLY WEDNESDAY MORNING. FROST IS EXPECTED FOR INTERIOR NORTHWEST CALIFORNIA WITH THE COLDER INTERIOR VALLEYS FALLING BELOW 32 DEGREES EARLY WEDNESDAY MORNING. BELOW NORMAL TEMPERATURES AND FROST ARE ANTICIPATED AGAIN ON THURSDAY. CAZ004-221330- /O.CON.KEKA.FZ.W.0006.130522T0900Z-130522T1500Z/ /O.CON.KEKA.FZ.A.0003.130523T0900Z-130523T1500Z/ UPPER TRINITY RIVER- 918 PM PDT TUE MAY 21 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY AND THURSDAY MORNING. * LOCATIONS...TRINITY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ076-221330- /O.CON.KEKA.FR.Y.0018.130522T0900Z-130522T1500Z/ /O.CON.KEKA.FZ.A.0003.130523T0900Z-130523T1500Z/ MENDOCINO INTERIOR- 918 PM PDT TUE MAY 21 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * LOW TEMPERATURES...LOW TO MID 30S WEDNESDAY MORNING. AREAS FROM UKIAH SOUTH WILL LIKELY BE MILDER. MEANWHILE SOME OF THE COLDER VALLEYS OF NORTH AND EAST MENDOCINO COUNTY MAY DROP BELOW FREEZING. LOW TEMPERATURES MAY EVEN BE A COUPLE DEGREES COLDER THURSDAY MORNING. * LOCATIONS...INTERIOR MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ003-221330- /O.CON.KEKA.FR.Y.0018.130522T0900Z-130522T1500Z/ NORTH COAST INTERIOR- 918 PM PDT TUE MAY 21 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. * LOW TEMPERATURES...MID 30S...WITH SOME LOW 30S IN THE COLDEST VALLEY LOCATIONS. * LOCATIONS...INTERIOR DEL NORTE AND HUMBOLDT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
103 WWUS76 KEKA 220955 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 255 AM PDT WED MAY 22 2013 ...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST CALIFORNIA... CAZ004-222300- /O.UPG.KEKA.FZ.A.0003.130523T0900Z-130523T1500Z/ /O.NEW.KEKA.FZ.W.0007.130523T0900Z-130523T1500Z/ /O.CON.KEKA.FZ.W.0006.000000T0000Z-130522T1500Z/ UPPER TRINITY RIVER- 255 AM PDT WED MAY 22 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S EARLY THIS MORNING AND AGAIN EARLY THURSDAY MORNING. * LOCATIONS...TRINITY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. && $$ CAZ076-222300- /O.UPG.KEKA.FZ.A.0003.130523T0900Z-130523T1500Z/ /O.NEW.KEKA.FZ.W.0007.130523T0900Z-130523T1500Z/ /O.CON.KEKA.FR.Y.0018.000000T0000Z-130522T1500Z/ MENDOCINO INTERIOR- 255 AM PDT WED MAY 22 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * LOW TEMPERATURES...UPPER 20S TO MID 30S THIS MORNING AND AGAIN EARLY THURSDAY MORNING IN THE COLDEST VALLEYS. FROM UKIAH SOUTHWARD...LOW TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 30S TO MID 40S. * LOCATIONS...INTERIOR MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$ CAZ003-222300- /O.NEW.KEKA.FR.Y.0019.130523T0900Z-130523T1500Z/ /O.CON.KEKA.FR.Y.0018.000000T0000Z-130522T1500Z/ NORTH COAST INTERIOR- 255 AM PDT WED MAY 22 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * LOW TEMPERATURES...MID TO UPPER 30S...WITH SOME UPPER 20S AND LOWER 30S IN THE COLDEST VALLEYS. * LOCATIONS...INTERIOR DEL NORTE AND HUMBOLDT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
491 WWUS76 KEKA 221522 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 822 AM PDT WED MAY 22 2013 ...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST CALIFORNIA... CAZ004-222330- /O.EXP.KEKA.FZ.W.0006.000000T0000Z-130522T1500Z/ /O.CON.KEKA.FZ.W.0007.130523T0900Z-130523T1500Z/ UPPER TRINITY RIVER- 822 AM PDT WED MAY 22 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S AGAIN EARLY THURSDAY MORNING. * LOCATIONS...TRINITY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. && $$ CAZ076-222330- /O.EXP.KEKA.FR.Y.0018.000000T0000Z-130522T1500Z/ /O.CON.KEKA.FZ.W.0007.130523T0900Z-130523T1500Z/ MENDOCINO INTERIOR- 822 AM PDT WED MAY 22 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. * LOW TEMPERATURES...UPPER 20S TO MID 30S AGAIN EARLY THURSDAY MORNING IN THE COLDEST VALLEYS. FROM UKIAH SOUTHWARD...LOW TEMPERATURES ARE EXPECTED TO BE IN THE MID TO UPPER 30S. * LOCATIONS...INTERIOR MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS A LARGE AREA DURING THE GROWING SEASON. && $$ CAZ003-222330- /O.EXP.KEKA.FR.Y.0018.000000T0000Z-130522T1500Z/ /O.CON.KEKA.FR.Y.0019.130523T0900Z-130523T1500Z/ NORTH COAST INTERIOR- 822 AM PDT WED MAY 22 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. * LOW TEMPERATURES...MID TO UPPER 30S...WITH SOME UPPER 20S AND LOWER 30S IN THE COLDEST VALLEYS. * LOCATIONS...INTERIOR DEL NORTE AND HUMBOLDT COUNTIES. RY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 21, 4:00 AM PDT, 11 hours 42 minutes earlier.
Area forecast discussion, May 21, 4:00 AM PDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PDT TUE MAY 21 2013
.SYNOPSIS...AN UPPER TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST
TODAY BRINGING MUCH COLDER AIR ALOFT AND A CHANCE OF SHOWERS.
BELOW NORMAL TEMPERATURES AND EARLY MORNING FROST IN THE
INTERIOR ARE EXPECTED WEDNESDAY AND THURSDAY.
&&
.DISCUSSION...
A WEAKENING COLD FRONT WILL PUSH ONTO THE NORTH COAST THIS MORNING
GENERATING SOME LIGHT RAIN AT THE COAST WITH PERHAPS ISOLATED SHOWERS
FARTHER INLAND. HIGHEST CHANCES/AMOUNTS LOOK TO BE THIS MORNING AND
IN DEL NORTE COUNTY WITH THE DECAYING SURFACE BOUNDARY. A SECONDARY
SPIKE IN SCATTERED PRECIP ACTIVITY WILL PROBABLY OCCUR THIS
AFTERNOON AS A +100KT JET TAKES AIM ON THE NORTHERN MOST PORTION
OF THE FORECAST AREA. MOISTURE APPEARS SHALLOW AND DYNAMICS WEAK
SO EXPECT THE BULK OF ACTIVITY ALONG THE COAST AND OVER THE
COASTAL MTN RANGES. COLD AIR ADVECTION THROUGH THE ENTIRE COLUMN
WILL SPREAD INTO THE REGION TONIGHT THROUGH WED. SNOW LEVELS
SHOULD FALL TONIGHT...PERHAPS AS LOW AS 2500 FEET BY EARLY WED
MORNING. HOWEVER THERE PROBABLY WONT BE MUCH IF ANY SNOW
ACCUMULATIONS AS THE MARGINAL CONVECTION FIGHTS THE SUBSIDING AIR
MASS. MAIN AFFECT WILL BE COOLER TEMPERATURES INLAND...AS MUCH AS
10-25 DEGREES BELOW NORMAL WED AND THU. COASTAL AREAS SHOULD COOL
DOWN AS WELL...BUT THE CHANGE WONT BE AS DRAMA-TIC. TEMPERATURES
OF 32F OR LESS ARE LIKELY IN THE INTERIOR EARLY WED MORNING AND
AGAIN EARLY THU MORNING. UPGRADED THE FREEZE WATCH IN TRINITY
COUNTY TO A FREEZE WARNING. CONFIDENCE IS NOT HIGH FOR INTERIOR
MENDO AS THE COVERAGE AND DURATION APPEARS TO BE LESS. MENDO
COUNTY STANDS A BETTER CHANCE OF SEEING CLEAR SKIES FOR MAXIMUM
LONG-WAVE COOLING. THE WATCH MAY NEED TO BE UPGRADED TO A FREEZE
WARNING OR DOWNGRADED TO A FROST ADVISORY. PORTIONS OF HUMBOLDT
AND DEL NORTE COUNTY MAY SEE PATCHES OF FROST OR SPOTTY FREEZING
TEMPERATURES AS WELL.
BAGGY TROUGHINESS WILL LINGER FRIDAY AND INTO THE WEEKEND...WITH
GENERALLY BELOW NORMAL TEMPERATURES INLAND AND SLIGHT SHOWER
CHANCES. A WETTER FRONT MAY AFFECT THE AREA EARLY NEXT WEEK.
SKEPTICAL OF THE GFS SOLUTION OF 1-2 INCHES OF RAIN MON OR TUE
NEXT WEEK. FOR NOW WILL GO WITH THE DRIER/WARMER ECMWF AND
CLIMO-PERSISTENCE PRECIP CHANCES.
&&
.AVIATION...SAT IMAGERY SHOWS BROAD AREA OF LOW CLOUDS MOVG TOWARDS
THE COAST ATTM. -RA BEGAN AT CEC AND WILL EXPAND S ALONG THE COAST
THROUGH THE MORNING. LOW MVFR TO IFR CIGS WILL PREVAIL ALONG THE
COAST N OF CAPE MENDO TODAY. PERIODS OF -RA WILL RESULT IN PERIODS
OF IFR/MVFR VSBYS. PRECIP AND CLOUDS WILL EXPAND INLAND WITH IMC
CONDITIONS EXPECTED N OF CAPE MENDO THROUGH THE AFTERNOON. SLY WINDS
WILL INCREASE AS THE FRONT APPROACHES THEN SHIFT TO THE NW AS THE
FRONT PASSES. VFR CONDITIONS WILL PREVAIL ACROSS MENDO COUNTY...
ALTHOUGH PERIODS OF MVFR CIGS ARE POSSIBLE ALONG THE COAST THROUGH
THE AFTERNOON.
&&
.MARINE...MESO MODELS CONTINUE TO SHOW MARGINAL GALES CLIPPING THE
NW WATERS THIS MORNING AS A DYNAMIC LOW PASSES TO THE N. THIS IS
SUPPORTED BY 05Z ASCAT PASS SHOWING GALES NEAR 42N/130W. WINDS AND
SEAS WILL RISE RAPIDLY THIS MORNING AS THE FRONT ASSOCIATED WITH THE
LOW CROSSES THE WATERS. SWAN AND ENP IN GOOD AGREEMENT WITH SEAS
PEAKING AT 13-16FT OVER THE OUTER WATERS LATE THIS MORNING/EARLY
AFTERNOON. THESE ELEVATED SEAS WILL PROPAGATE INTO THE SOUTHERN
WATERS THIS AFTERNOON...SO ISSUED A HAZ SEAS WARNING. SEAS OVER
PZZ450 WILL BE MARGINAL HAZ SEAS...10FT AT 10 SEC...SO MAINTAINED
SCA ATTM...BUT THIS WILL NEED TO BE MONITORED FOR HIGHER SEAS
THROUGH THE DAY. THE FRONT WILL MOVE INLAND THE AFTERNOON WITH
IMPROVING CONDITIONS BEGINNING THIS EVENING AS THE PRES GRADIENT
EASES. AN UPPER TROUGH WILL LINGER OVER THE REGION THROUGH THE WEEK
WITH HIGH PRES PERSISTING OFFSHORE. THE STRONGEST GRADIENT WILL
PERSIST OVER THE SRN WATERS WHERE MARGINAL SCA CONDITIONS WILL
CONTINUE THROUGH THE WEEK.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING CAZ076.
FREEZE WARNING FROM 2 AM TO 8 AM PDT WEDNESDAY CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 2 PM PDT
WEDNESDAY PZZ450.
GALE WARNING FROM 6 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON
PZZ470.
SMALL CRAFT ADVISORY UNTIL 3 AM PDT EARLY THIS MORNING
PZZ455-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, May 21, 3:35 AM PDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 335 AM PDT TUE MAY 21 2013 CAZ076-221045- MENDOCINO INTERIOR- 335 AM PDT TUE MAY 21 2013 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WATCH IS CURRENTLY IN EFFECT. EARLY MORNING TEMPERATURES MAY DIP TO 32 DEGREES OR LESS LATE TONIGHT. FROST IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FREEZE WATCH IS CURRENTLY IN EFFECT. FROST AND/OR FREEZING TEMPERATURES ARE POSSIBLE WED MORNING AND AGAIN THU MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-221045- NORTH COAST INTERIOR- 335 AM PDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR LIGHT SNOW SHOWERS TONIGHT ABOVE 3500 FEET. LITTLE OR NO ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE HIGHEST TERRAIN WED AND THU. FROST AND/OR FREEZING TEMPERATURES ARE POSSIBLE IN THE MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-221045- REDWOOD COAST-MENDOCINO COAST- 335 AM PDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-221045- UPPER TRINITY RIVER- 335 AM PDT TUE MAY 21 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING IS CURRENTLY IN EFFECT. TEMPERATURES ARE EXPECTED TO FALL TO 32 DEGREES OR LESS LATE TONIGHT. FROST IS LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FREEZE WARNING IS CURRENTLY IN EFFECT. FROST AND/OR FREEZING TEMPERATURES ARE EXPECTED WED MORNING AND AGAIN THU MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:21 PM PDT | Gale Warning | EKA | 17 hr | |
| May 20, 9:21 PM PDT | Small Craft Advisory | EKA | 41 hr | |
| May 21, 2:50 AM PDT | Hazardous Seas Warning | EKA | 30 hr | |
| May 21, 2:57 AM PDT | Freeze Warning | EKA | 29 hr | |
| May 21, 3:42 PM PDT | Freeze Watch | EKA | 11 hr |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.